MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403911
Medical Device Problem Codes Break (1069); Optical Problem (3001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.(b)(4) investigation results: the returned flexiva id 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 315 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 4 mm and appeared in good condition.There was distorted light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that there was a distorted light from the sma connector, indicating a fracture within the fiber connector, which likely resulted in the reported event.It is likely that procedural handling of the fiber setup or use contributed to the fiber connector fracture, resulting in the reported event.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on june 22, 2021 that a flexiva 200 laser fiber was used in a procedure in the ureter performed on an unknown date.During the procedure, the laser fiber did not have a pilot light.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Note: this event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12421535
Report Number3005099803-2021-04595
Device Sequence Number16971193
Product Code GEX
UDI-Device Identifier08714729963769
UDI-Public08714729963769
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberM006R8403911
Device Catalogue Number69271
Device Lot Number0000010696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1